MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36MM ID E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36MM ID E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-36E
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374)
Date of Event 01/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision of primary hip surgery.Pain and dislocation.Discolored tissue intra-operative.Right side.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding dislocation involving a trident liner was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned devices indicated that the metal head is scratched on the outer articulating surface and the poly liner has a threaded hole consistent with a screw inserted and removed.The damage on both devices is consistent with contact with explantation tooling.The poly liner exhibits yellow discoloration in areas.-clinician review: a review of the provided medical records by a clinical consultant indicated: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: no medical data, medical records, operative reports or labelled x-rays were provided for review.Based on the pi report a revision was performed for pain and a dislocation.Some discolored tissue was noted intraoperatively.The intraoperative photos showed some mild metal staining and what appeared to be some tissue erosion.There were corrosion products seen on the trunnion and head with some bone resorption.The x-rays, unlabeled, show some osteolysis.It is difficult to define the events without additional medical records.Event confirmation: a revision surgery can be confirmed from the pi report and intraoperative photos (unlabeled), but there were no confirmatory medical records.A dislocation cannot be confirmed.Some discoloration of tissue can be confirmed (unlabeled photo).Root cause: a root cause of the revision surgery cannot be ascertained.The tissue discoloration was likely from metallosis but again unconfirmed." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to pain and dislocation.Visual inspection of the returned devices indicated that the metal head is scratched on the outer articulating surface and the poly liner has a threaded hole consistent with a screw inserted and removed.The damage on both devices is consistent with contact with explantation tooling.The poly liner exhibits yellow discoloration in areas.A review of the medical records by a clinical consultant was unable to confirm the dislocation event: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: no medical data, medical records, operative reports or labelled x-rays were provided for review.Based on the pi report a revision was performed for pain and a dislocation.Some discolored tissue was noted intraoperatively.The intraoperative photos showed some mild metal staining and what appeared to be some tissue erosion.There were corrosion products seen on the trunnion and head with some bone resorption.The x-rays, unlabeled, show some osteolysis.It is difficult to define the events without additional medical records.Event confirmation: a revision surgery can be confirmed from the pi report and intraoperative photos (unlabeled), but there were no confirmatory medical records.A dislocation cannot be confirmed.Some discoloration of tissue can be confirmed (unlabeled photo).Root cause: a root cause of the revision surgery cannot be ascertained.The tissue discoloration was likely from metallosis but again unconfirmed." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 DEG X3 INSERT 36MM ID E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21468591
Report Number0002249697-2025-00243
Device Sequence Number18437202
Product Code LPH
UDI-Device Identifier07613327039542
UDI-Public07613327039542
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number623-00-36E
Device Lot NumberWJ5HVX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight70 KG